Skip to main content

Performance analysis approximation in a queueing system of type M/G/1


In this work, we apply the strong stability method to obtain an estimate for the proximity of the performance measures in the M/G/1 queueing system to the same performance measures in the M/M/1 system under the assumption that the distributions of the service time are close and the arrival flows coincide. In addition to the proof of the stability fact for the perturbed M/M/1 queueing system, we obtain the inequalities of the stability. These results give with precision the error, on the queue size stationary distribution, due to the approximation. For this, we elaborate from the obtained theoretical results, the STR-STAB algorithm which we execute for a determined queueing system: M/Coxian − 2/1. The accuracy of the approach is evaluated by comparison with simulation results.

This is a preview of subscription content, access via your institution.


  • Aïssani D, Kartashov NV. (1983). Ergodicity and stability of Markov chains with respect to operator topologies in space of transition Kernels. Dokl Akad Nauk Ukr SSR Ser A, N°11:3–5 (Russian)

    Google Scholar 

  • Aïssani D, Kartashov NV (1984) A strong stability of imbedded Markov chain in the M/G/1 queueing system. Teor. Veroyatnost. i Mat. Statist. 29, English translation in Theory Probab Math Statist 29:3–7

    Google Scholar 

  • Borovkov AA ed. (1984) Asymptotic methods in queueing theory. Wiley, New York

    MATH  Google Scholar 

  • Carson JS, Banks J, Nelson BL. (1996) Discrete-event system simulation. 2nd edn. Prentice-Hall, New Jersey

    Google Scholar 

  • Franken P (1970) Ein stetigkeitssatz für Verlustsusteme. Operations-forschung and Math Stat 11:1–23

    Google Scholar 

  • Gelenbe E, Pujolle G (1998) Introduction to queueing networks. Wiley, New York

    Google Scholar 

  • Gnedenko BV (1970) Sur certains problèmes non r ésolus de la théorie de files d’attente. Six International Telegraphic Congress, Munich

    Google Scholar 

  • Hokstad P (1978) Approximation for the M/G/m queues. Opes Res 26:510–523

    Article  MATH  Google Scholar 

  • Ipsen CF, Meyer D (1994) Uniform stability of Markov chains. Siam J Matrix Ana Appl 15N°4:1061–1074

    Article  MathSciNet  Google Scholar 

  • Kalashnikov VV, Tsitsiachvili GC (1972) Sur la stabilité des systèmes de files d’attente relativement à leurs fonctions de répartition perturbées. J Izv AN USSR Technique Cybernétique N°2:41–49

    Google Scholar 

  • Kartashov NV (1986) Strongly stable Markov chains. J Soviet Mat 34:1493–1498

    Article  MATH  Google Scholar 

  • Kartashov NV (1996) Strong stable Markov chains. VSP; Utrecht, TBiMC scientific

    MATH  Google Scholar 

  • Kennedy D (1972) The continuity of the single server queue. J Appl Prob 9, N°3:370–381

    Article  Google Scholar 

  • Kovalenko IN, Kouznetsov NY, Shurenkov VM (1983) Stochastic processes. Naukovo Doumka Ed, Kiev

    MATH  Google Scholar 

  • Rachev ST (1989) The problem of stability in Queueing theory. Queueing Syst 4:287–318

    Article  MathSciNet  MATH  Google Scholar 

  • Rossberg HJ (1965) Über die Verteilung Von Wartereiten. Mathematische Nachrichten. 20, N°1/2:1–16

    Google Scholar 

  • Stoyan D (1977) Ein stetigkeitssatz für einlinige Wartemodelle der Bedienungstheorie. Math Operations Forsch u Statist N°2:103–111

    Google Scholar 

  • Stoyan D. (1984) Comparison methods for queues and other stochastic models. In: Daley DJ. (ed). English translation. Wiley, New York

    Google Scholar 

  • Zolotariev VM (1975) On the continuity of stochastic sequences generated by recurrence procedures. J Theory Prob Appl T.20, N°4:834–847

    Google Scholar 

  • Wismer DA, Chattergy R (1978) Introduction to nonlinear optimization. Elsevier Ed., North Holland Inc., New York

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Louiza Bouallouche-Medjkoune.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Bouallouche-Medjkoune, L., Aissani, D. Performance analysis approximation in a queueing system of type M/G/1. Math Meth Oper Res 63, 341–356 (2006).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: